MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 45-752039
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher, implant, and associated v-grip were returned for analysis.Investigation into the returned device found the pusher to be damaged in multiple locations.Numerous bends were noted on the hypotube.A single bend was noted at the e2 epoxy joint.The body coil transition was found to be broken, exposing the internal lead wires.The distal end of the pusher was found to be intact and the implant still attached.The resistance of the pusher was found to be within specification.The corresponding v-grip was tested and passed the pretest.Detachment of the implant was successful on the first attempt.No anomalies were noted on the v-grip.As noted in the complaint, the implant was stretched just distal of the marker band, which occurred during retraction.The timing of the occurrence of the damage could not be confirmed.It could not be determined if the damage was the result of handling during the procedure or the result of returned shipping activities.Based on the investigation findings and available information, the reported complaint is unconfirmed.The implant was successfully detached on the first attempt.The causation for the damage to the pusher could not be determined, but is suspected to be the result of returned shipping activities.The instructions for use (ifu) identifies difficult coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that balloon-assisted coil embolization was attempted as treatment for a ruptured, wide-necked right posterior communicating artery (p-com) aneurysm.After positioning the 3rd coil in the aneurysm, the coil would not detach.The coil was withdrawn and re-advanced to attempt another detachment, without success.The coil was then withdrawn into the microcatheter and the entire system was removed together.During the removal of the system, the previously placed coils prolapsed into the right internal carotid artery.Additional coils were then placed in the aneurysm through a new microcatheter; however, the prolapsed coils could not be pushed back into the aneurysm and a stent was implanted in the parent artery.There was no reported patient injury as a result.The patient was reported to be stable and did well, post-procedure.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9578403
Report Number2032493-2020-00007
Device Sequence Number3042406
Product Code HCG
UDI-Device Identifier00816777025470
UDI-Public(01)00816777025470(11)190226(17)240131(10)1902261W6
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number45-752039
Device Catalogue Number7110-0308
Device Lot Number1907045J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;